I have bn diagnosed as hypo manic,also generalized anxiety disorder w depression and ocd ,and have, panic attacks as well as sleeping trouble,I have bn on Lexapro 20 mg,,, 1/2at am 1/2 at pm and lorezepam 1 mg.1 to 1 and 1/2 2 times a day,but after being on these meds for a yr still having anxiety ,mood swings and panic attacks,I just took my first dose of lamictal last night but also had a flu shot yesterday as well,im feeling bad,headache,chills,fever,trouble sleeping,anxious,restless,naseous,im wondering if this is normal and if it could be from the lamictal or the flu shot or both? could someone please give me some answers???
27 Sep 2009
I have been on many different medications in the past 13 years for panic attacks, anxiety, OCD, PTSS, depression, and after all that time it wasn't until this past January that I started taking Celexa and in combination with therapy I have never felt better emotionally. Maybe you should talk to your doctor about trying something else, especially if it's been a year since you started Lexpro. I have taken Lexapro, Paxil, Abilify, Ativan, Kolonapin, and Prozac all at some point in the last 13 years and Celexa has worked wonders. Obviously everyone is different but it may be a possibility. And the therapy part is crucial, even if you think you don't need it you usually find out something about yourself that truely was adding to the anxiety even if you had no idea it was there. Good Luck, let me know how things turn out :)
30 Aug 2011
I've been on Lamictal for a long time. I'm no doctor, but I've been on meds for depression, panic disorder, and ocd long enough to know any kind of meds of this type can typically make you feel "funny." Gosh, inability to concentrate, inability to understand things people say that should be clear to me, feeling dizzy, "whoozy" headed, sleepy, so many side effects to the meds. Don't know if that helps or not hun. Hope it does. Sometimes the meds used to treat your symptoms cause the very thing you're being treated for. Catch 22.
6 Dec 2011
I take Lamictal aka Lamotragine (generic) and have been for years. I take it for a mood stabilizer. When I started I was given a starter pack. For the first week I took 50mgs each week I was to raise my dose by 50mgs untill I reached 400mgs. I don't know what mgs you started at but the starter pack was to slowly increase. My psyc said I had to go on it slowly to avoid strong side effects. It took a few weeks but no problems. It did make me feel drunk for a couple of weeks when I was increasing my dose. I didn't have any other symptoms. It works awesome for me. It changed my life extremly to the better. This is not true for all. Each of us are very different. What works for me might not work for you. I also take Klonipin for anxiety, severe panic attacks and sleep. I take Tofrinol aka Imiprimine for depression. It is a very old anti~depressant but works for me better than the new stuff. I take Adderall for ADHD. You might discuss Lamictal with your psyc.
How to progressivly go on it. And other side effects it might have that might go away. This is only my opinion ! I wish you well. God Bless you. Stacey
8 Feb 2012
I stopped getting flu shots because every time I would get one, I would feel exactly as you described... When I was prescribed Lamictal(5 years ago), there were some side effects, but they didn't last more then a week or two if I remember correctly. I would bet it was the flu shot. You don't get the flu from a flu shot, but you can get a virus that is very similar to influenza. Everything you described basically is how I would feel whenever I would get a flu vaccine. I haven't had the flu in years now. (knock on wood)
8 Feb 2012
Well, greeneyez30, I've been taking Lamictal for 5 years and have noticed that if I take all 400 mg at once, I get dizzy(not that I'm not already) and light-headed. I sandwich Lamictal in between bites. Like a half banana and one lamictal, then the other half banana and another Lamictal. Yeah, I wonder if it was the flu shot. Hmm! Your symptoms don't sound like Lamictal. But, you know how it is, what works for me, may not work for you. Keep in touch with your Dr. He'll want to know about the effect Lamictal is having on you, as well as the other meds your taking. Who knows? Maybe the combination isn't right. Anyway, Darlin, God bless you and may He find the meds that work for you. I understand what your going through. I'm 62.
- Lamictal Information for Consumers
- Lamictal Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamictal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I started experiencing depression, nervousness, and anxiety/panic about 6 weeks ago. Also, symptoms of OCD (intrusive/unwanted thoughts which lead to ...
3 answers • 15 Feb 2010
I have been suffering from panic attacks and anxiety(some depression as well)for 20 + years. I have been diagnosed with major depression,bi-polar ...
8 answers • 17 Nov 2010
I have been told that it doesn't do well with adolescents. My daughter suffers from Obsessive compulsive disorder, depression, severe anxiety ...
4 answers • 25 Feb 2011
Everything with my Bipolar Disorder Type 1 is under control, no swings, mania, depression, dual episodes, etc excluding the obsessive-compulsive ...
7 answers • 5 Oct 2011
Ive been suffering from disgusting/intrusive/ obsessive thoughts, depression, and anxiety for about a month now and it's ruining my life. ...
6 answers • 1 Feb 2013